Virginia, 2008Heavy Snow in Virginia, February 27, 2008
February 27, 2008 · NWS MRX · 1 event in 1 county or zone
An upper level disturbance brought heavy snow to southwest Virginia on the 27th. Snowfall amounts averaged 1 to 4 inches across the valley while the highest elevations received up to 8 inches of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance brought heavy snow to southwest Virginia on the 27th. Snowfall amounts averaged 1 to 4 inches across the valley while the highest elevations received up to 8 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 26, 10:15 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 26, 10:15 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 PM EST TUE FEB 26 2008
.DISCUSSION...SOME SNOW SHOWERS AND FLURRIES MOVING ACROSS THE
AREA...WITH MORE UPSTREAM. COLD ADVECTION CONTINUES OVERNIGHT...AS
SHORT WAVE TROUGH MOVES ACROSS. LOOKS LIKE A DECENT SET UP FOR SNOW
SHOWERS TO CONTINUE...SO WILL NOT MAKE ANY MAJOR CHANGES TO ONGOING
FORECAST FOR TONIGHT. WILL UPDATE TO MAKE SOME MINOR TWEAKS...AND
WILL REMOVE EVENING RAIN WORDING FROM ZFP. UPDATE OUT SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 32 39 29 51 33 / 20 20 0 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 28 35 25 45 31 / 60 60 10 10 10
OAK RIDGE, TN 29 36 25 47 32 / 60 60 0 10 20
TRI CITIES AIRPORT, TN 30 34 23 40 26 / 100 100 30 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...SNOW ADVISORY UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
CAMPBELL...CLAIBORNE...HANCOCK...HAWKINS...MORGAN...
NORTHWEST CARTER...NORTHWEST GREENE...SCOTT TN...SULLIVAN...
WASHINGTON TN.
HEAVY SNOW WARNING UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...UNICOI.
SNOW ADVISORY UNTIL 5 PM CST WEDNESDAY FOR THE FOLLOWING ZONES:
BLEDSOE...MARION...SEQUATCHIE.
VA...SNOW ADVISORY UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON.
HEAVY SNOW WARNING UNTIL 6 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: WISE.
&&
LDWHazardous weather outlook, Feb 26, 5:00 AM EST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST TUE FEB 26 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST (400 AM CST) TUE FEB 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE TONIGHT ACROSS
THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET.
PLEASE SEE MEMWSWMRX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ACCUMULATING SNOWFALL WILL STILL BE POSSIBLE ACROSS THE HIGHER
ELEVATIONS ON WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL REPORTS FROM
THE HIGHER ELEVATIONS WOULD BE APPRECIATED ON WEDNESDAY.
DMG
Heavy Snow, Wise
- When
- February 27, 3:00 AM EST to 6:00 AM EST
- Where
- Wise forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.954, -82.625 (the zone’s center; the record gives no point)
A trained spotter reported 8 inches of snow 2 miles north of Wise...while 2 to 4 inches of snow was reported across the lower elevations.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Tennessee, February 27, 20087 events
- Heavy Snow in North Carolina, February 27 to 28, 20082 events
- Heavy Snow in West Virginia, February 27 to 28, 20081 event
- Marine Thunderstorm Wind in Gulf of Mexico, February 27, 20081 event
- Heavy Snow in West Virginia, February 27, 20081 event
- Heavy Snow in Pennsylvania, February 27, 20081 event
- Lake-Effect Snow in Michigan, February 27 to 28, 20081 event
- Heavy Snow in Arizona, February 27 to 29, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79747.